Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 48, NWS Lubbock, TX

May 2, 2001Childress County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 2, 2001, 6:11 PM CDT for Childress County, Texas. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 2, 2001, 6:11 PM CDT (23:11 UTC)
Expired
May 2, 2001, 7:00 PM CDT
In force
49 min
Issued by
NWS Lubbock, TX
Area
Whole counties

County Childress County, TX

What was reported inside it

TimeReportWhereRemark
May 2, 6:14 PM CDTHail 0.75Childress, TX
May 2, 6:52 PM CDTHail 1.75Childress, TXStorm spotters reported golfball size hail.
May 2, 6:53 PM CDTHail 0.88Carey, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 4:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 022311
SVRLBB
TXC075-030000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
611 PM CDT WED MAY 2 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 700 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF TELL...OR ABOUT 11 MILES
  SOUTHWEST OF CHILDRESS...MOVING NORTH AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  TELL...
  CHILDRESS...

GOLFBALL SIZE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 4 2 6 0.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:55 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 2, 2:55 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
255 PM CDT WED MAY 2 2001

THE 12Z UA ANALYSIS SHOWED AN UPPER LEVEL TROF OVER THE WEST-CENTRAL
CONUS WITH A BROAD UPPER LEVEL RIDGE OVER THE EASTERN CONUS. THE 18Z
SURFACE ANALYSIS SHOWED A COLD FRONT EXTENDING FROM SOUTH OF CVS
NORTHEAST TO GAG. A DRYLINE EXTENDED WEST OF MAF NORTH TO EAST OF
LBB TO THE COLD FRONT NORTH OF SILVERTON.

A COMPLICATED FORECAST THROUGH DAY 3. THE ETA MODEL SHOWS THE SFC
FRONT CURRENTLY OVER THE NORTHWESTERN COUNTIES REMAINING STATIONARY
THROUGH THE NIGHT. BOTH THE ETA AND AVN MODELS DIG THE H5 SHORTWAVE
TROF OVER NV/UT SOUTHEAST INTO THE FOUR CORNERS REGION BY 12Z
THURSDAY. AS THE H5 TROF DIGS SOUTHEAST SFC/850MB PRESSURE FALLS
OVER NM AND CO SHOULD BEGIN TO VEER THE LOW-LEVEL WIND FIELDS NORTH
OF THE FRONT. THE SOUTHWARD PUSH ON FRONT SHOULD LESSEN AS THE
LOW-LEVEL WINDS NORTH OF THE FRONT BECOME MORE PARALLEL TO THE
FRONTAL BOUNDARY. SFC CONVERGENCE EAST OF THE DRY LINE AND SOUTH OF
THE FRONTAL BOUNDARY SHOULD BE ENOUGH FOR SCATTERED THUNDERSTORMS TO
DEVELOP OVER THE EASTERN COUNTIES OF THE CWFA THIS EVENING.
THUNDERSTORMS WILL BE HIGH BASED GIVEN  TEMPERATURE...DEW POINT
DEPRESSIONS OVER 30 DEGREES. 0-3KM VERTICAL WIND SHEAR SHOULD BE
SUFFICIENT TO PRODUCE MID-LEVEL MESOCYCLONES IN ANY STORMS THAT DO
DEVELOP OVER THE NORTHEASTERN COUNTIES OF THE CWFA...ANY ROTATING
STORMS MAY PRODUCE LARGE HAIL THIS EVENING. AS THE DRYLINE RETREATS
WEST SCATTERED TO ISOLATED CONVECTION MAY DEVELOP ON THE CAP ROCK
TONIGHT. THE SFC FRONT WILL PUSH NORTH ACROSS THE TX PNHDL TOMORROW
AFTERNOON AS SFC/850MB LOW DEVELOPS OVER EASTERN NM. SOUTHEAST SFC
WINDS WILL ADVECT DEEPER GULF MOISTURE NORTHWEST ACROSS THE CWFA
TOMORROW AFTERNOON EAST OF SFC DRYLINE WHICH SHOULD EXTEND FROM THE
TRIPLE POINT NEAR CVS SOUTH...SOUTHEAST ACROSS THE WESTERN COUNTIES
OF CWFA. ATTM I THINK THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS
TO DEVELOP WILL BE THURSDAY EVENING AND NIGHT AS THE UPPER LOW OVER
THE FOUR CORNERS REGION SLOWLY MOVES EAST INTO NORTHERN NM. THE ETA
MODEL SHOWS THE DRYLINE MOVING EAST INTO THE EASTERN COUNTIES OF
CWFA AFTER 18Z FRIDAY. THE ETA ALSO SHOWS SFC RIDGE BUILDING SOUTH
ACROSS THE WESTERN TX PNHDL ON FRIDAY...THIS SHOULD PUSH SFC COLD FRONT
SOUTH ACROSS THE NORTHWEST CWFA FRIDAY AFTERNOON. THE AVN MODEL
SOLUTION IS ABOUT 12 HOURS SLOWER AVDECTING CLOSED LOW NORTHEAST
FROM THE FOUR CORNERS REGION.  IF THE AVN MODEL SOLUTION IS CORRECT
POPS WILL BE HIGHER ON FRIDAY AND MAY EXTEND INTO SATURDAY.

THE EXTENDED OUTLOOK:  THE MEDIUM RANGE MODELS SHOW THE CLOSED LOW
OVER NM LIFTING NORTHEAST INTO KS BY SATURDAY NIGHT AS A SFC COLD
FRONT MOVES SOUTH ACROSS THE ENTIRE CWFA. SKIES SHOULD CLEAR WITH
COOLER AND DRIER CONDITIONS DEVELOPING ON SATURDAY. TEMPERATURES
SHOULD WARM INTO THE 80S EARLY NEXT WEEK WITH DRY CONDITIONS. THE
MRF SHOWS AN H5 TROF FORMING OVER NM BY TUE. I WILL PLACE IN A
CHANCE OF SHOWER AND THUNDERSTORMS NEXT TUESDAY AND WEDNESDAY.

FRIONA     52/75/55/67 2343
TULIA      55/79/58/69 3353
CHILDRESS  64/80/63/78 4565
BROWNFIELD 57/82/58/82 2232
LUBBOCK    60/81/60/82 3352
ASPERMONT  67/80/66/79 3464

.LUB...NONE.

20

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:09 PM CDTSevere Thunderstorm WarningLUBHall66 min
May 2, 5:15 PM CDTSevere Thunderstorm WarningLUBHall45 min
May 2, 5:28 PM CDTSevere Thunderstorm WarningLUBHale, Lubbock47 min
May 2, 6:12 PM CDTSevere Thunderstorm WarningLUBHall48 min
May 2, 6:56 PM CDTTornado WarningLUBChildress34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.